Florida, 2004

Damaging Wind in Florida, June 3, 2004

June 3, 2004 · NWS JAX · 1 event in 1 county or zone

Trees down on 103 Dean Rd and along State Road 100 and Baucher Street. Minor street flooding was also reported.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Trees down on 103 Dean Rd and along State Road 100 and Baucher Street. Minor street flooding was also reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 3, 9:30 AM EST, 4 hours 10 minutes earlier.

Area forecast discussion, Jun 3, 9:30 AM EST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1030 AM EDT THU JUN 3 2004

.UPDATE...12Z JAX SOUNDING CAME IN DRIER AND A LITTLE MORE STABLE
THAN THIS TIME YESTERDAY. THE PW WAS 1.36 AND THE MODIFIED CAPE
WAS 1700J. THERE WAS ALSO A POCKET OF WARMER AIR ALOFT NOTED AT 500
MB. WATER VAPOR IMAGERY SHOWING BROAD UPPER TROUGH ACROSS CENTRAL
AND SOUTH FL...AND A SHORT WAVE EXITING THE SE GA/NE FL COAST WITH
AREA OF NVA MOVING IN FROM THE WEST ACROSS GA BEHIND THE DEPARTING
SHORT WAVE. MODELS INDICATE THIS NVA MOVING IN ACROSS THE CWA THIS
AFTERNOON...THEN SOME WEAK PVA MOVING IN LATE THIS AFTERNOON AND
EVENING. AS RESULT OF ALL OF THIS...SHOULD SEE SOMEWHAT OF A
REPRIEVE OF THE SEVERE WEATHER WE HAVE BEEN GETTING LATELY.
HOWEVER...THE MESO-ETA IS INDICATING A FAIRLY GOOD SEABREEZE
COLLISION ACROSS INLAND NE FL/SE GA LATE THIS AFTERNOON. THIS
COUPLED WITH WEAK PVA AND ANY OTHER POSSIBLE OUTFLOWS COULD
LEAD TO A COUPLE OF STORMS POSSIBLY BECOMING BRIEFLY SEVERE.
TEMPS/POPS APPEAR GOOD GOING WITH SCATTERED POPS WITH MAX
TEMPS AROUND 90.
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

PP
Hazardous weather outlook, Jun 3, 11:11 AM EST, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1211 PM EDT THU JUN 3 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1211 PM EDT THU JUN 3 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SEVERE THUNDERSTORM WATCH UNTIL 5 PM EDT...

THIS WATCH EXCLUDES THE NORTHERNMOST COUNTIES IN SOUTHEAST GEORGIA.
A COMPLEX OF THUNDERSTORMS IS MOVING EASTWARD OVER THE FLORIDA
PANHANDLE. ISOLATED SEVERE THUNDERSTORMS WILL DEVELOP DURING THE
AFTERNOON AND EVENING. THE STORMS WILL ALSO INTERACT WITH THE SEA
BREEZE PRODUCING SCATTERED STRONG STORMS OVER COASTAL COUNTIES. THE
STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...STRONG GUSTY
WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO ACTIVATE IN THE WATCH AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT

In the hours before

Special weather statement, Jun 3, 10:44 AM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1144 AM EDT THU JUN 3 2004

FLZ036-040-031630-
ALACHUA FL-MARION FL-
1144 AM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ALACHUA
AND NORTHERN MARION COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL
VALID UNTIL 1230 PM EDT...

AT 1144 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTH OF MCINTOSH...
OR ABOUT 5 MILES WEST OF CITRA...MOVING NORTHEAST AT 15 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
REDDICK...MICANOPY...LOWELL...FLEMINGTON...MCINTOSH...CITRA...CROSS
CREEK AND LOCHLOOSA THROUGH 1230 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 3, 11:14 AM EST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1214 PM EDT THU JUN 3 2004

FLZ037-031700-
PUTNAM FL-
1214 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 100 PM EDT...

AT 1214 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF
JOHNSON...OR ABOUT 9 MILES SOUTHWEST OF INTERLACHEN...MOVING
NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND JOHNSON...INTERLACHEN...MANNVILLE...HOLLISTER...
FLORAHOME...CARRAWAY AND ORANGE MILLS THROUGH 100 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 3, 11:46 AM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1246 PM EDT THU JUN 3 2004

FLZ040-031745-
MARION FL-
1246 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL AND
EASTERN MARION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID
UNTIL 145 PM EDT...

AT 1246 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES WEST OF BELLEVIEW...
OR ABOUT 10 MILES SOUTH OF OCALA...MOVING NORTHEAST AT 15 MPH. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SUMMERFIELD...SANTOS...BELLEVIEW...SILVER SPRINGS SHORES...LYNNE AND
BURBANK THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 3, 12:25 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
125 PM EDT THU JUN 3 2004

FLZ033-037-031830-
PUTNAM FL-ST. JOHNS FL-
125 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS AND
PUTNAM COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL
230 PM EDT...

AT 125 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED NEAR EAST PALATKA...MOVING
NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND PALATKA...ORANGE
MILLS...BOSTWICK...HASTINGS...SPUDS...AND DUPONT CENTER THROUGH 230
PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 3, 1:13 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
213 PM EDT THU JUN 3 2004

FLZ038-031845-
FLAGLER FL-
213 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN FLAGLER
COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 245 PM
EDT...

AT 213 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF ESPANOLA...OR ABOUT 6
MILES WEST OF PALM COAST...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ESPANOLA...BUNNELL AND
PALM COAST THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE

The radar

The Jacksonville radar (KJAX), 121 km away, was scanning. The volume nearest the first event began at 18:40 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Flagler

When
June 3, 1:40 PM EST
Where
Flagler County, Bunnell
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
29.467, -81.267

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396535.